Alert archive / Texas / Tornado Warnings in 2025
Tornado Warning 4, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at Apr 24, 2025, 7:11 PM CDT for Floyd County, Motley County, Texas. It was in force for 34 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2025, 7:11 PM CDT (00:11 UTC)
- Expired
- Apr 24, 2025, 7:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 5.0 in
Counties Floyd County, TX, Motley County, TX
The radar
The Lubbock radar (KLBB), 84 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 7:15 PM CDT | HAIL 4 | 7 W Flomot, TX | Report from mPING: Grapefruit (4.00 in.). |
| Apr 24, 7:15 PM CDT | TORNADO | 9 Sw Flomot, TX | Multiple public and spotter reports. |
| Apr 24, 7:27 PM CDT | HAIL 5.2 | 9 Ssw Flomot, TX | Via X...measured with calipers. Exact location estimated with radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 3:38 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2394 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1527 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 13.8
The text
As transmitted.
990
WFUS54 KLUB 250011
TORLUB
TXC153-345-250045-
/O.NEW.KLUB.TO.W.0004.250425T0011Z-250425T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lubbock TX
711 PM CDT Thu Apr 24 2025
The National Weather Service in Lubbock Texas has issued a
* Tornado Warning for...
East central Floyd County in northwestern Texas...
Southwestern Motley County in northwestern Texas...
* Until 745 PM CDT.
* At 710 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles southwest of Flomot, or 15 miles northeast of
Floydada, moving southeast at 15 mph.
HAZARD...Tornado and DVD size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
east central Floyd and southwestern Motley Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3411 10122 3423 10105 3403 10078 3387 10103
TIME...MOT...LOC 0010Z 326DEG 14KT 3410 10110
TORNADO...RADAR INDICATED
MAX HAIL SIZE...5.00 IN
$$
CR/MCZ3 follow-up statements
272
WWUS54 KLUB 250016
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
716 PM CDT Thu Apr 24 2025
TXC153-345-250045-
/O.CON.KLUB.TO.W.0004.000000T0000Z-250425T0045Z/
Floyd TX-Motley TX-
716 PM CDT Thu Apr 24 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR EAST
CENTRAL FLOYD AND SOUTHWESTERN MOTLEY COUNTIES...
At 715 PM CDT, a confirmed dangerous tornado was located 9 miles
north of Dougherty, or 15 miles west of Matador, moving southeast at
15 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
Locations impacted include...
Dougherty and Matador.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, an extremely dangerous and potentially deadly tornado is
on the ground. To protect your life, TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or
in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3411 10122 3423 10105 3403 10078 3387 10103
TIME...MOT...LOC 0015Z 326DEG 14KT 3408 10109
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...5.00 IN
$$
CR/MCZ886
WWUS54 KLUB 250023 RRA
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
723 PM CDT Thu Apr 24 2025
TXC153-345-250045-
/O.CON.KLUB.TO.W.0004.000000T0000Z-250425T0045Z/
Floyd TX-Motley TX-
723 PM CDT Thu Apr 24 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR EAST
CENTRAL FLOYD AND SOUTHWESTERN MOTLEY COUNTIES...
At 723 PM CDT, a confirmed large and extremely dangerous tornado was
located 8 miles north of Dougherty, or 13 miles west of Matador,
moving southeast at 15 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
Locations impacted include...
Dougherty and Matador.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3411 10122 3423 10105 3403 10078 3387 10103
TIME...MOT...LOC 0023Z 323DEG 14KT 3406 10105
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...5.00 IN
$$
CR/MCZ334 WWUS54 KLUB 250044 SVSLUB Severe Weather Statement National Weather Service Lubbock TX 744 PM CDT Thu Apr 24 2025 TXC153-345-250054- /O.EXP.KLUB.TO.W.0004.000000T0000Z-250425T0045Z/ Floyd TX-Motley TX- 744 PM CDT Thu Apr 24 2025 ...THE TORNADO WARNING FOR EAST CENTRAL FLOYD AND SOUTHWESTERN MOTLEY COUNTIES WILL EXPIRE AT 745 PM CDT... The Tornado Warning that was previously in effect has been reissued and is in effect until 815 PM. Please refer to that bulletin for the latest severe weather information. A Tornado Watch remains in effect until 1100 PM CDT for northwestern Texas. && LAT...LON 3411 10122 3423 10105 3403 10078 3387 10103 TIME...MOT...LOC 0044Z 326DEG 14KT 3401 10099 $$ CR/MCZ
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Apr 24, 6:11 PM CDT, 1 hour earlier. Its key messages:
- Scattered severe thunderstorms are expected across much of the forecast area with large hail, strong wind gusts, and a tornado possible.
- Friday night and Saturday morning hold potential for heavy rain and some flooding.
- Daily chances for storms, some severe, continue through Wednesday.
Area forecast discussion, Apr 24, 6:11 PM CDT, 1 hour before
Area Forecast Discussion National Weather Service Lubbock TX 611 PM CDT Thu Apr 24 2025 ...New AVIATION... .KEY MESSAGES... - Scattered severe thunderstorms are expected across much of the forecast area with large hail, strong wind gusts, and a tornado possible. - Friday night and Saturday morning hold potential for heavy rain and some flooding. - Daily chances for storms, some severe, continue through Wednesday. && .SHORT TERM... (This evening through Friday) Issued at 217 PM CDT Thu Apr 24 2025 Threat of severe weather later this afternoon and evening is still on par. Current satellite imagery shows an outflow boundary moving southward through the far southern Texas Panhandle with CU developing along and behind the boundary. Could see some thunderstorm development with this boundary as it continues south and intercepts the dryline. Upper level flow will be from the west the rest of today through tomorrow afternoon as a ridge builds overhead due to a trough pushing over the western CONUS. Surface southerly flow will keep dewpoints in the 50s to 60s for most of the region allowing the dryline to set up over western South Plains. Low level convergence ahead of the dryline should aid in thunderstorm initiation over the South Plains later this afternoon. Current satellite imagery shows some small CU beginning to develop over portions of the South Plains along the dryline. Any thunderstorms that develop are expected to expand as they move eastward through the evening. Model soundings indicate CAPE values of 2500-3000 J/kg across most of the region through the evening therefore, expect scattered severe thunderstorms. Very large hail up to softball size and strong wind gusts up to 70 mph are expected with any severe thunderstorms that develop. A tornado or two are also possible, especially near the outflow boundary. Could see some heavy rainfall and areas of flooding with PWAT values up to 1.25". Thunderstorm chances will move out of the east overnight as the upper ridging builds overhead and will suppress precipitation through the afternoon. Low stratus will fill in over most of the region early tomorrow morning. Patchy fog is also possible for areas on the Caprock. The low clouds and fog are expected to clear out late in the morning. A front will push into the region tomorrow late afternoon through early evening and stall over northern portions of the region. Storm chances return later tomorrow afternoon following the front. Severe thunderstorm thunderstorms are expected tomorrow as soundings show CAPE values over 3000 J/kg. && .LONG TERM... (Friday night through next Wednesday) Issued at 217 PM CDT Thu Apr 24 2025 Rare for our office, we're genuinely struggling to find a break in rain chances through the middle of next week. This is thanks to unsettled SW flow parked atop a plume of gulf moisture residing over much of W TX. Add to this a pair of cold fronts (one arriving Friday and lingering into Saturday with another expected Tuesday), a persistent dryline and we'll have sufficient low-level forcing available. Capping concerns are moot until Sunday at which point stronger SW flow ahead of an upper low lifting across the Central Rockies will deliver a warmer EML which may serve to keep any dryline convection more isolated. A trailing upper impulse over the Desert Southwest by Tuesday looks to erode this capping while the second cold front around this time aids in broader PoPs that continue through Wednesday as the trough ejects over W TX. Few changes to NBM were needed for Sun-Wed. The big story in the extended is the threat for heavy rain and flooding beginning Friday night and continuing through Saturday morning as we expect a cold front to stall or move very slowly south over the CWA while intercepting a rich plume of PWATs pushing 1.6", or nearly 300 percent of normal which alone raises eyebrows. Add to this a nocturnal LLJ from the S-SE feeding rich moisture orthogonally to the W-E front and the stage appears primed for training convection with heavy rain and flooding at times. Where this band of heaviest rain (potentially up to several inches) sets up will hinge on the strength and location of convective outflows, so opted to keep heavy rain mention very broad in scope until Saturday afternoon at which time the LLJ component subsides which should spur a downturn in PoPs. The remnant front is still progged to retreat north and out of our area as a warm front by the evening, so only low PoPs appear warranted overnight in its wake. && .AVIATION... (00Z TAFS) Issued at 605 PM CDT Thu Apr 24 2025 TSRA will continue to be possible at all terminals through the evening. VCTS is currently observed at PVW and LBB with this activity being generally east of the terminals and will be well east of the terminals after 03Z. CDS should be clear of TSRA by 05Z. The next forecast uncertainty will be with low CIGs during the overnight hours through late morning. There are some indications that IFR CIGs could affect the terminals, but uncertainty is too low to put in the TAFs at this time. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...10 LONG TERM....93 AVIATION...51
Hazardous weather outlook, Apr 24, 4:03 PM CDT, 3 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 403 PM CDT Thu Apr 24 2025 TXZ021>044-252115- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 403 PM CDT Thu Apr 24 2025 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...Tonight. A Tornado Watch is in effect through 11 PM this evening for the Rolling Plains, the far southeastern Texas Panhandle, and the eastern South Plains. A Severe Thunderstorm Watch is in effect through 10 PM this evening for the western South Plains. Scattered thunderstorms will develop across the region this afternoon. These storms will then expand in coverage as they move to the east through the evening hours. Some severe storms are likely and will be capable of producing large hail up to softball size and damaging wind gusts up to 70 mph. Additionally, a few tornadoes are possible along with flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Daily chances for thunderstorms, including severe weather, will continue each afternoon from Friday through Wednesday. Heavy rain and flooding are possible Friday night into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, Apr 24, 5:56 PM CDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
556 PM CDT Thu Apr 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM Hail 7 S Silverton 34.37N 101.31W
04/24/2025 E1.25 Inch Briscoe TX Public
mPing.
&&
SRCLocal storm report, Apr 24, 6:01 PM CDT, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
601 PM CDT Thu Apr 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM Hail 7 N South Plains 34.33N 101.31W
04/24/2025 E1.50 Inch Briscoe TX Public
Report from mPING: Ping Pong Ball (1.50
in.).
&&Local storm report, Apr 24, 6:13 PM CDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
613 PM CDT Thu Apr 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM Tornado 15 S Silverton 34.25N 101.30W
04/24/2025 Floyd TX Storm Chaser
Multiple reports confirmed via video feed.
&&Local storm report, Apr 24, 6:40 PM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
640 PM CDT Thu Apr 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM Hail 3 NE South Plains 34.26N 101.27W
04/24/2025 M2.50 Inch Floyd TX Trained Spotter
NSSL Report.
&&The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:01 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 59 min |
| Apr 24, 7:41 PM CDT | Tornado Warning | LUB | Floyd, Motley | 34 min |
| Apr 24, 7:41 PM CDT | Tornado Warning | LUB | Crosby | 34 min |
| Apr 24, 7:58 PM CDT | Flash Flood Warning | LUB | Crosby | 3 hr |
| Apr 24, 8:00 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 39 min |
| Apr 24, 8:07 PM CDT | Tornado Warning | LUB | Crosby, Garza | 38 min |
| Apr 24, 8:13 PM CDT | Tornado Warning | LUB | Dickens, Motley | 47 min |
| Apr 24, 8:22 PM CDT | Areal Flood Advisory | LUB | Motley | 32 min |
| Apr 24, 8:40 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza, Kent | 65 min |
| Apr 24, 8:51 PM CDT | Tornado Warning | LUB | Crosby, Garza, Kent | 24 min |
| Apr 24, 8:54 PM CDT | Flash Flood Warning | LUB | Motley | 2 hr |
| Apr 24, 8:58 PM CDT | Tornado Warning | LUB | Dickens, Motley | 23 min |
| Apr 24, 9:06 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 37 min |
| Apr 24, 9:10 PM CDT | Tornado Warning | LUB | Garza, Kent | 35 min |
| Apr 24, 9:27 PM CDT | Flash Flood Warning | LUB | Garza, Kent | 3 hr |
| Apr 24, 9:40 PM CDT | Tornado Warning | LUB | Crosby, Dickens, Garza, Kent | 35 min |
| Apr 24, 10:10 PM CDT | Tornado Warning | LUB | Garza, Kent | 35 min |
| Apr 25, 12:50 PM CDT | Flood Watch | LUB | Briscoe, Castro, Childress, Cottle, Crosby, Dickens and 14 more | 27 hr |
| Apr 25, 2:24 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 66 min |
| Apr 25, 3:21 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb | 54 min |
| Apr 25, 3:58 PM CDT | Tornado Warning | LUB | Bailey, Hockley, Lamb | 32 min |
| Apr 25, 4:13 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb | 47 min |
| Apr 25, 4:30 PM CDT | Tornado Warning | LUB | Bailey, Lamb | 30 min |
| Apr 25, 4:37 PM CDT | Areal Flood Advisory | LUB | Lamb | 40 min |
| Apr 25, 4:58 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lamb | 62 min |
| Apr 25, 5:03 PM CDT | Flash Flood Warning | LUB | Lamb | 2 hr |
| Apr 25, 5:04 PM CDT | Tornado Warning | LUB | Hockley, Lamb | 26 min |
| Apr 25, 5:30 PM CDT | Tornado Warning | LUB | Hockley, Lamb | 30 min |
| Apr 25, 5:54 PM CDT | Areal Flood Advisory | LUB | Hockley, Lubbock | 65 min |
| Apr 25, 6:00 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lamb, Lubbock | 60 min |
| Apr 25, 6:44 PM CDT | Flash Flood Warning | LUB | Hockley | 2 hr |
| Apr 25, 6:58 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 62 min |
Nearby
Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.